Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online
Ask a Urologist   »  

Having prostate cancer. Getting frequent urination.

User rating for this question
Answered by

Practicing since : 1991
Answered : 1415 Questions
I seem to urinate a lot ,in quanalities of 8 onces or more .T hen this may happen 4 0r 5 times ease off. Each time I will drink a 8 oz glass of water then I will go again .There are times that I will go 5 hours without having to urinate. then imight start over again. I am up 3 or 4 times a night. I do have Prostate cancer and have had 27 external beam treatments. I take flomax. .I have have urine test,cultures and ct scan of the kidneys and bladder and nothing is as they put it "unremarkable" My PSA is now down to .06 at last reading a month ago down from 6.6 before radiation. So wahts up?
Posted Mon, 8 Oct 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 35 hours later

Thanks for your query to XXXXXXX
This could be due to a combination of prostate cancer, benign enlargement, radiation effect and overactive bladder.
What is in your hand is to try to maintain a frequency volume chart- which means keep a diary of total fluid intake ( water, juice, coffee, tea etc) over a period of 24 hrs and urine output with time - for a total of one week.
This will help us identify the fluid balance and possible correction by simple methods.
Try to restrict fluid intake after 6 pm to reduce the urine output at night.
If this does not help, then a physical examination, possible change of flomax and addition of medicines for overactive bladder should help.
Uroflowmetry needs to be done if more than six months since the last test.
Hope i answered your query.
Kindly get back for doubts if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor